Vol. 82, No. 2, 1979

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
The Journal
Editorial Board
Special Issues
Submission Guidelines
Submission Form
Author Index
To Appear
ISSN: 0030-8730
Topological measure theory for completely regular spaces and their projective covers

Robert Francis Wheeler

Vol. 82 (1979), No. 2, 565–584

This paper investigates the relationships among tight, τ-additive, and σ-additive Baire measures on a completely regular Hausdorff space X and its projective cover E(X). The most interesting questions arise in the σ-additive case, and lead to the following definitions: the space X has the weak (resp. strong) lifting property if for each σ-additive measure on X, some (resp., every) pre-image measure on E(X) is σ-additive. It is shown that every weak cb space has the strong lifting property, while the Dieudonné plank fails even the weak lifting property. Also, if X is weak cb, then X is measure-compact if and only if E(X) is measure-compact.

Some applications to extensions of measures on lattices and to strict topologies on spaces of continuous functions are given. A relationship between the lifting properties mentioned above and conventional use of the term “lifting” in measure theory is indicated.

Mathematical Subject Classification 2000
Primary: 28C15
Received: 14 July 1978
Revised: 19 January 1979
Published: 1 June 1979
Robert Francis Wheeler